Alert archive / Wisconsin / Wind Advisories in 2022

Wind Advisory 3, NWS Green Bay, WI

March 5, 2022Door County, Kewaunee County, Manitowoc County, Wisconsin

NWS Green Bay, WI issued this wind advisory at Mar 5, 2022, 11:49 PM CST for Door County, Kewaunee County, Manitowoc County, Wisconsin. It took effect at Mar 6, 2022, 3:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2022, 11:49 PM CST (05:49 UTC)
In effect from
Mar 6, 2022, 3:00 AM CST
Expired
Mar 6, 2022, 9:00 AM CST
In force
6 hr
Issued by
NWS Green Bay, WI

Counties Door County, WI, Kewaunee County, WI, Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2022-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2022-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
583 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

560 
WWUS73 KGRB 060549
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
1149 PM CST Sat Mar 5 2022

WIZ022-040-050-061400-
/O.NEW.KGRB.WI.Y.0003.220306T0900Z-220306T1500Z/
Door-Kewaunee-Manitowoc-
Including the cities of Two Rivers, Sister Bay, Fish Creek,
Sturgeon Bay, Manitowoc, Luxemburg, and Kewaunee
1149 PM CST Sat Mar 5 2022

...WIND ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Manitowoc, Door and Kewaunee Counties.

* WHEN...From 3 AM to 9 AM CST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

RDM
2 follow-up statements
031 
WWUS73 KGRB 061357
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
757 AM CST Sun Mar 6 2022

WIZ022-040-061500-
/O.CAN.KGRB.WI.Y.0003.000000T0000Z-220306T1500Z/
Door-Kewaunee-
Including the cities of Fish Creek, Sister Bay, Kewaunee,
Luxemburg, and Sturgeon Bay
757 AM CST Sun Mar 6 2022

...WIND ADVISORY IS CANCELLED...

Wind gusts to 30 to 40 mph are still possible this morning, but 
winds are expected to remain below advisory criteria.

$$

WIZ050-061500-
/O.CON.KGRB.WI.Y.0003.000000T0000Z-220306T1500Z/
Manitowoc-
Including the cities of Two Rivers and Manitowoc
757 AM CST Sun Mar 6 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...West winds 30 to 35 mph with gusts up to 45 mph.

* WHERE...Manitowoc County.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Kieckbusch
531 
WWUS73 KGRB 061502
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
902 AM CST Sun Mar 6 2022

WIZ050-061615-
/O.EXP.KGRB.WI.Y.0003.000000T0000Z-220306T1500Z/
Manitowoc-
Including the cities of Two Rivers and Manitowoc
902 AM CST Sun Mar 6 2022

...WIND ADVISORY HAS EXPIRED...

Winds gusts of 25 to 35 mph are still possible through late this 
morning, but winds are expected to remain below advisory criteria.

$$

For more information, visit us at http://www.weather.gov/GreenBay

Hykin

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Mar 5, 10:58 PM CST, 51 minutes earlier.

Area forecast discussion, Mar 5, 10:58 PM CST, 51 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1058 PM CST Sat Mar 5 2022

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Sunday
Issued at 501 PM CST Sat Mar 5 2022

The main focus of this forecast period are the impacts from a
surface low pressure system expected to move across Wisconsin this
evening into Sunday.

The surface low's warm front will lift across the forecast area this
evening and produce periods of rain and some thunderstorms. The
trailing cold front will then keep the rain and thunderstorms going
into late this evening. There is potential for some of the
thunderstorms to become strong or severe with the best chance
focused with the cold front as it moves across central and east-
central WI from west to east late this evening. MUCAPE values vary
greatly depending on the model, but ensembles show anywhere from 500
to 750 J/kg during the time of the cold frontal passage. In
addition, steep mid-level lapse rates will allow the transfer of the
strong winds of 40 to 60 kts in the low-levels to reach the surface.
Due to the strong wind fields, damaging winds would be the main
threat if any strong storms occur. Heavy downpours are also
anticipated as PWATs of around 1 inch are expected through late this
evening, producing QPF amounts of 0.50 to 1 inch. The combination of
runoff from snowmelt and rain on top of the frozen ground will
create a risk for localized minor flooding, especially across
central WI.

CAMs indicate a brief break in precipitation is likely around
midnight following the cold front as a dry slot works into the area.
As the center of the low tracks across the forecast area in the
early hours of Sunday morning, the upper-level trough will be
overhead. This will provide upper-level support for additional
isolated showers and storms across central, east-central, and far
northeast WI. Meanwhile, moisture on the northwest side of the low
will remain over north-central WI through Sunday morning until the
low exits to the northeast. While surface temperatures are expected
to be around freezing across north-central WI throughout the evening
and overnight, an elevated warm layer will remain in place causing
freezing rain to occur. Ice accumulations of a light glaze to around
a quarter of an inch are possible across north-central WI with the
highest amounts right along the WI/Upper MI border. As the low exits
into Sunday morning, colder air aloft will work into the area and
cause the freezing rain to transition to snow. Up to 1 inch of snow
is possible in north-central WI with the highest amounts in Vilas
County. A Winter Weather Advisory has been issued due to these
wintry mix concerns causing hazardous travel conditions.

As the surface low exits the region during the early hours of Sunday
morning, the pressure gradient will tighten and create strong
westerly winds at the surface through late Sunday morning. Gusts of
20 to 30 mph are expected for most locations across the forecast
area, except along portions of east-central WI and along the
lakeshore where gusts of 35 to 45 mph are expected. The remainder of
Sunday will be dry under partly to mostly cloudy skies and high
temperatures ranging from the low 30s to low 40s.

.LONG TERM...Sunday Night Through Saturday
Issued at 501 PM CST Sat Mar 5 2022

Main forecast concern for the extended forecast is potential for
accumulating snow southeast late Sunday night into Monday morning,
and across the entire forecast area Thursday into Thursday night.

Low pressure will lift out of the southern Plains Sunday evening,
head toward the Ohio Valley early Monday morning, then into the
eastern Great Lakes by evening. Though we will be on the northern
flank of this system, models have trended a bit farther north, and
now develop a swath of 1-2 inches of snow southeast of a line from
Wautoma to Green Bay to Sturgeon Bay. The snow is expected to
develop late Sunday night and end around midday Monday. Expecting
mainly travel concerns for the morning commute in the Fox Valley
and lakeshore areas.

A relatively quiet period is expected into midweek. A ridge of
high pressure will move through the region Monday night into early
Tuesday. A cold front will approach the region late on Tuesday,
and move through Tuesday night. We may need to eventually add some
small pops for lake-effect snow showers across far north central
WI Tuesday night into Wednesday morning, but will leave the dry
forecast alone for now.

Another low pressure system is expected to form near the OK
Panhandle region Wednesday night, then track through the western
or central Great Lakes Thursday into Thursday night. This system
could produce a headline-worthy snowfall in the forecast area,
but confidence on the track is fairly low at this time.

Temperatures should not stray too far from normal through most of
the extended period, but will likely drop below normal after the
significant system departs late in the work week.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1058 PM CST Sat Mar 5 2022

Showers and thunderstorms will end from west to east across the
area early in the TAF period. Light snow/freezing rain/rain will
linger through much of the night across the Northwoods, mainly
impacting the RHI TAF site. Otherwise, low ceilings and
visibilities will linger through much of the night before
improving conditions arrive late Sunday morning into the
afternoon. LLWS tonight will give way to gusty winds Sunday after
a cold front passes through the area.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 6 AM CST Sunday for WIZ005-010>012.
&&

SHORT TERM.....Hykin
LONG TERM......Kieckbusch
AVIATION.......Cooley
Hazardous weather outlook, Mar 5, 3:40 PM CST, 8 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
340 PM CST Sat Mar 5 2022

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-062145-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
340 PM CST Sat Mar 5 2022

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Thunderstorms are possible across the entire area. Isolated
strong to severe thunderstorms with damaging winds, small hail and
heavy rainfall will be possible in central and east central
Wisconsin. The best chance of severe weather is expected in the
late evening and overnight hours, though precise timing is
uncertain.

Heavy rainfall is expected this evening. Runoff from rain and
melting snow will combine with the frozen ground to produce a
threat for localized minor flooding. The best chance of flooding
is in central Wisconsin.

Another round of freezing rain is expected across far northern
Wisconsin tonight, with ice accumulations ranging from a light
glaze to couple tenths of an inch. Minor snow accumulations are
also possible. Hazardous travel conditions are likely.

Strong southwest winds will develop in east central Wisconsin and
the lakeshore areas late tonight. Gusts to 35 to 45 mph will be
possible.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Strong west winds will gust to 35 to 45 mph in the Fox Valley and
lakeshore areas Sunday morning.

An accumulating snowfall will create hazardous travel conditions
late Sunday night into Monday morning, especially along and south
of a line from Wautoma to Green Bay to Sturgeon Bay.

Another potentially more significant snowfall is possible Thursday
into Thursday night, but the track of the system is uncertain at
this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report significant ice accumulations, and
any severe weather or flooding tonight.

LMZ521-522-541>543-062145-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
340 PM CST Sat Mar 5 2022

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Gale force wind gusts to 40 knots are expected late tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Gale force wind gusts to 40 knots are likely Sunday morning.

Hykin/Kieckbusch

In the hours before

Local storm report, Mar 5, 9:12 PM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
912 PM CST SAT MAR 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HEAVY RAIN       KIMBERLY                44.27N 88.34W
03/05/2022  M1.05 INCH       OUTAGAMIE          WI   PUBLIC

&&

MIKE.CELLITTI
Local storm report, Mar 5, 9:13 PM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
913 PM CST SAT MAR 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HEAVY RAIN       2 N APPLETON            44.29N 88.40W
03/05/2022  M1.10 INCH       OUTAGAMIE          WI   PUBLIC

&&

MIKE.CELLITTI
Local storm report, Mar 5, 9:16 PM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
916 PM CST SAT MAR 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLOOD            WAUTOMA                 44.06N 89.28W
03/05/2022                   WAUSHARA           WI   LAW ENFORCEMENT

            A FEW BARRICADED COUNTY ROADS ACROSS THE COUNTY.

0900 PM     FLOOD            WAUPACA                 44.34N 89.06W
03/05/2022                   WAUPACA            WI   LAW ENFORCEMENT

            A COUPLE BACK ROADS FLOODED. NO FLOODING ON COUNTY AND
            STATE HIGHWAYS SO FAR.

&&

MIKE.CELLITTI
Local storm report, Mar 5, 9:24 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
924 PM CST SAT MAR 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     FLOOD            MANITOWOC               44.08N 87.66W
03/05/2022                   MANITOWOC          WI   LAW ENFORCEMENT

            SOME BASEMENT FLOODING AND ROAD FLOODING HAS BEEN
            OBSERVED OVER THE PAST 1 TO 2 HOURS. SOME ROADS WERE
            STILL FLOODED AND HIGH WATER OBSERVED AT THE TIME OF THE
            REPORT, HOWEVER, SOME IMPROVEMENT WAS NOTED.

0845 PM     FLOOD            OSHKOSH                 44.01N 88.55W
03/05/2022                   WINNEBAGO          WI   LAW ENFORCEMENT

            SEVERAL HIGH WATER SIGNS PLACED ON ROADWAYS THROUGHOUT
            WINNEBAGO COUNTY. HIGH WATER CONDITIONS WERE OBSERVED
            OVER THE PAST 1 TO 2 HOURS AND SOME HIGH WATER CONDITIONS
            CONTINUE.

0845 PM     FLOOD            CHILTON                 44.03N 88.16W
03/05/2022                   CALUMET            WI   LAW ENFORCEMENT

            HIGH WATER CONDITIONS WERE OBSERVED ACROSS PORTIONS OF
            CALUMET COUNTY, ESPECIALLY ACROSS SOUTHERN PORTIONS OVER
            THE PAST 1 TO 2 HOURS. SOME BASEMENT FLOODING WAS ALSO
            REPORTED. CONDITIONS HAD IMPROVED AT THE TIME OF THE
            REPORT, HOWEVER, SOME HIGH WATER WAS STILL OBSERVED.

&&

KEITH.COOLEY
Local storm report, Mar 5, 10:14 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1014 PM CST SAT MAR 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     FLOOD            GREEN BAY               44.51N 88.00W
03/05/2022                   BROWN              WI   LAW ENFORCEMENT

            SEVERAL ROADS FLOODED ON THE WEST SIDE OF THE CITY. A FEW
            CARS HAVE STALLED IN THE FLOOD WATERS. HIGH WATER WAS
            OBSERVED ON ONEIDA STREET AND MILITARY AVENUE. HIGH WATER
            SIGNS AND BARRICADES ARE BEING PLACED.

&&

KEITH.COOLEY
Local storm report, Mar 5, 10:26 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1026 PM CST SAT MAR 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     FLOOD            KEWAUNEE                44.46N 87.50W
03/05/2022                   KEWAUNEE           WI   LAW ENFORCEMENT

            BARRICADES FOR HIGH WATER PLACED ON SEVERAL ROADS ACROSS
            KEWAUNEE COUNTY. A COUPLE HOUSES HAVE FLOODING.

1010 PM     FLOOD            APPLETON                44.26N 88.40W
03/05/2022                   OUTAGAMIE          WI   LAW ENFORCEMENT

            HIGH WATER SIGNS PLACED ON A FEW FLOODED ROADS ACROSS
            OUTAGAMIE COUNTY.

&&

MIKE.CELLITTI

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 6:35 PM CSTAreal Flood AdvisoryGRBCalumet, Manitowoc8 hr
Mar 5, 6:57 PM CSTAreal Flood AdvisoryGRBManitowoc8 hr
Mar 5, 8:54 PM CSTAreal Flood AdvisoryGRBWinnebago6 hr
Mar 5, 9:11 PM CSTAreal Flood AdvisoryGRBBrown, Calumet, Kewaunee, Outagamie6 hr
Mar 6, 2:27 PM CSTWinter Weather AdvisoryGRBCalumet, Manitowoc, Winnebago22 hr

Nearby

Wind Advisories in Wisconsin, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.